Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 24, 2002

Insulin

Question from Aiken, South Carolina, USA:

It is time to replace my daughter's NPH (we change bottles every 30 days), and for the past few days, in spite of reducing the dose, she is still going low. I know it is the NPH causing this because of the time of day. I guess I will find out when I switch bottles tomorrow, but I have always read on this site and others that bad insulin caused highs. The NPH doesn't look clumpy or anything and her routine and food intake haven't changed. Have you ever known NPH to cause lows when it was going bad?

Answer:

The only way that “older” NPH insulin would cause lows would be related to your not mixing the vials well. This would mean that towards the end of each vial you would have already used up relatively more diluting liquid and therefore have more concentrated insulin because of more insulin compared to dilution fluid. Mixing thoroughly should stop this completely.

SB